• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

weight gain please help

J

jekel1

Well-known member
Joined
Sep 9, 2009
Messages
123
Location
bradford west yorks
iam on 20 mgs of olanzapine and since i have on it about 3 months i have put on 2 and a half stone every week its going up. is it possible to lose weight while on olanzapine ? my phc doc said its cause i eat more than i burn off . i know this. but im worried i wont be able to lose weight even if i cut my food right back . i know this is boring question but whats your weight stories whilst on this drug?
 
A

Affective

Well-known member
Joined
Nov 5, 2009
Messages
414
iam on 20 mgs of olanzapine and since i have on it about 3 months i have put on 2 and a half stone every week its going up. is it possible to lose weight while on olanzapine ? my phc doc said its cause i eat more than i burn off . i know this. but im worried i wont be able to lose weight even if i cut my food right back . i know this is boring question but whats your weight stories whilst on this drug?
When I used to be on Zyprexa I did gain weight, quite a bit. But I wasn't going to let it get the best of me, so I joined a gym.
 
daffy

daffy

Well-known member
Moderator
Founding Member
Joined
Dec 16, 2007
Messages
13,935
Location
hiding behind the sofa
I sympathise with you. I put on 3 stone and could not stop eating. T started to get redally depressed about my weight. So i as taken off it. I only lost one stone so im still overweight, and ive had it put on my notes not to give it to me.

Tell you psych doc how you are feeling and the upset its causing you., and hopefully they can change it to another


good luck
 
Lozzi_1004

Lozzi_1004

Well-known member
Joined
Jun 28, 2008
Messages
1,850
Location
Yorkshire, UK
I've heard olanzapine's a sod for weight gain... my pdoc suggested putting me on if the voices didn't stop and I out right refused because I'm fat enough as it is.
Ask if you can be switched to something that doesn't cause as much weight gain :hug:
 
S

skyblue

Guest
Olanzapine is notorious for weight gain, apart from that I think it's a brilliant and effective drug.

Olanzapine not only increases your appetite, but doesn't send the right signals from your stomach to your brain, telling your brain that your stomach is not full when it is and so you're therefore more likely to overeat.

I was taking this drug for sometime and like you also gained weight, although it helped me significantly otherwise.

I discussed the weight gain with my PDoc, explaining it was making me feel unhappy and he was happy to change the drug to Seroquel, which I'm finding much better with no side effects.

Hope this helps alittle.
 
Last edited:
Thread starter Similar threads Forum Replies Date
AngelBlooming Bipolar Forum 10
JessisMe Bipolar Forum 14
H Bipolar Forum 16
D Bipolar Forum 1
D Bipolar Forum 8
Top